# SDR 2002FA0001338

- Difficulty date: November 21, 2002
- Submitted: November 26, 2002
- Operation: General aviation
- Engine: Allsn 250C30S
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Nozzle
- Part number: 23055438
- Part serial: X53105
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE FAILED WHILE AC WAS ON GROUND.  UPON DISASSEMBLY OF ENGINE, FOUND GAS PRODUCER ROTOR TIE BOLT BROKEN IN HALF.  FURTHER EXAMINATION FOUND THAT NR 2 NOZZLE, WHICH HAD BEEN OVERHAULED 1751 HOURS PRIOR, WAS MISSING 3 OF 5 KEYS THAT HOLD DIAPHRAGM IN PLACE.  INSPECTION OF  WELDS ON THE 2 REMAINING KEYS FOUND THAT THEY WERE NOT WELDED ON 3 SIDES, AS IS REQUIRED.  THE WELDS APPEARED TO LACK PENETRATION.  THE AREAS WHERE THE MISSING 3 KEYS WERE ATTACHED ALSO HAD EVIDENCE OF WELDS THAT DID NOT MEET THE REQUIREMENTS.  IT IS BELIEVED THAT THE FAILURE OF THE WELDS AND THE SUBSEQUENT LOSS OF THE KEYS AND SHIFTING OF THE DIAPHRAGM RESULTED IN CONTACT OF THE DIAPHRAGM WITH THE ROTOR AND EVENTUALLY FAILURE OF TIE BOLT.
